MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 M.R.I. LOW-PROFILE IMPLANTABLE PORT,HICKMAN SINGLE-LUMEN, 6.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 M.R.I. LOW-PROFILE IMPLANTABLE PORT,HICKMAN SINGLE-LUMEN, 6.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0603880
Medical Device Problem Codes Disconnection (1171); Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that twenty-seven days post port implantation, the device was allegedly disconnect between the implantable port housing and the catheter.It was further reported that during the injection of the contrast medium, leakage of the latter to the housing-catheter interface and along the proximal third of the catheter was found.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation as well as an image was provided for review.The investigation of the reported event is currently underway.(expiry date: 03/2026).
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one bard mri implantable port attached to a catheter was returned for evaluation.Gross, microscopic visual and functional testing were performed.Under microscopic observation.A complete circumferential break was noted to the catheter within the cath-lock and what appeared like a longitudinal break was also noted to the catheter.The distal catheter segment was not returned.The edges of the complete circumferential break appeared to be uneven.Striations were observed throughout.Upon infusion, a leak was observed from the cath-lock.In addition to the physical sample received for evaluation, two x-ray images were provided for review.The provided two chest x-rays focused on the right chest wall port and catheter.One image shows a ¿zoomed-in¿ view of the port during contrast administration.This demonstrates leakage of contrast near the port housing unit and proximal end of the port catheter.Therefore, the investigation is confirmed for the reported fluid leak and identified fracture issues.However, the investigation is inconclusive for the reported disconnection issue, as the clinical conditions cannot be replicated to confirm these failures.A definitive root cause for the reported failure could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 03/2026), g3, h6(device, method) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
M.R.I. LOW-PROFILE IMPLANTABLE PORT,HICKMAN SINGLE-LUMEN, 6.6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13962715
Report Number3006260740-2022-01029
Device Sequence Number4782124
Product Code LJT
UDI-Device Identifier00801741025846
UDI-Public(01)00801741025846
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K924250
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0603880
Device Catalogue Number0603880
Device Lot NumberREFV2422
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2022
Supplement Date Received by Manufacturer06/10/2022
Initial Report FDA Received Date03/31/2022
Supplement Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown